Vol. 310, No. 1, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 310: 1
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Small isomorphisms of $C_{0}(K)$ onto $C_{0}(S)$ generate a unique homeomorphism of $K$ onto $S$ similar to that of isometries

Elói Medina Galego and André Luis Porto da Silva

Vol. 310 (2021), No. 1, 23–48
Abstract

Let K and S be locally compact Hausdorff spaces with S being a normal space. We prove that if T is a linear isomorphism from an extremely regular subspace A of C0(K) onto an extremely regular subspace B of C0(S) with TT1 < κ, then there exists exactly one homeomorphism φ from S onto K such that for some continuous function a : S 𝕂 we have

|T(f)(s) a(s)f(φ(s))| r(T 1T1),

for every f C0(K) with f 1, and s S, where κ = 2 and r = 1 if 𝕂 is the real numbers, and κ = 3 2 and r = 2 if 𝕂 is the complex numbers.

This result provides a full extension of Banach–Stone theorem for small isomorphisms between extremely regular subspaces of C0(K) spaces that unifies and improves some classical results of Amir (1966), Cambern (1967), Cengiz (1973), and Cutland and Zimmer (2005).

Moreover, for the real scalar case, our result is optimal in the sense that r = 1 cannot be replaced by any other number.

Keywords
Banach–Stone theorem, Amir–Cambern theorem, Cengiz theorem, weighted composition operators, extremely regular subspaces of $C_{0}(K)$ space, small isomorphisms, uniqueness of homeomorphisms
Mathematical Subject Classification
Primary: 46B03, 46E15
Secondary: 46B25
Milestones
Received: 12 September 2020
Accepted: 18 November 2020
Published: 26 January 2021
Authors
Elói Medina Galego
Department of Mathematics, IME
University of São Paulo
São Paulo
Brazil
André Luis Porto da Silva
Department of Mathematics, IME
University of São Paulo
São Paulo
Brazil